Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on positive radial solutions of the elliptic equation $ \Delta u+K(\vert x\vert )u\sp {(n+2)/(n-2)}=0$ in $ {\bf R}\sp n$


Authors: Yasuhiro Sasahara and Kazunaga Tanaka
Journal: Proc. Amer. Math. Soc. 123 (1995), 527-531
MSC: Primary 35J65; Secondary 35B40, 35J20
DOI: https://doi.org/10.1090/S0002-9939-1995-1249893-7
MathSciNet review: 1249893
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the following semilinear elliptic equation involving critical Sobolev exponents:

\begin{displaymath}\begin{array}{*{20}{c}} { - \Delta u = K(\vert x\vert){u^{(n ... ... 0\quad {\text{as}}\;\vert x\vert \to \infty ,} \\ \end{array} \end{displaymath}

where $ n \geq 3,K(r) \in C([0,\infty ),{\mathbf{R}})$. We prove the existence of a positive radial solution with asymptotic behavior $ C/\vert x{\vert^{n - 2}}$ at $ \vert x\vert = \infty $ under the conditions (i) $ K(r) > 0$ for all $ r > 0$, (ii) $ K(0) = K(\infty )$, and (iii) there exist C, $ \delta > 0$ such that $ K(r) \geq K(0) - C{r^\delta }$ for small $ r > 0$ and $ K(r) \geq K(0) - C{r^{ - \delta }}$ for large $ r > 0$.

References [Enhancements On Off] (What's this?)

  • [BYL] A. Bahri and Y.-Y. Li, On a minimax procedure for the existence of a solution for certain scalar field equations in $ {{\mathbf{R}}^N}$, Rev. Mat. Iberoamericana 6 (1990), 1-15. MR 1086148 (92b:35054)
  • [BPL] A. Bahri and P. L. Lions, On the existence of a positive solution of a semilinear elliptic equations in unbounded domains, preprint.
  • [BE] G. Bianchi and H. Egnell, A variational approach to the equation $ \Delta u + K{u^{\frac{{n + 2}}{{n - 2}}}} = 0$ in $ {\mathbb{R}^n}$, Arch. Rational Mech. Anal. 122 (1993), 159-182. MR 1217589 (94g:35079)
  • [BN] H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical Sobolev exponents, Comm. Pure Appl. Math. 36 (1983), 437-477. MR 709644 (84h:35059)
  • [DN] W.-Y. Ding and W.-M. Ni, On the elliptic equations $ \Delta u + K{u^{(n + 2)/(n - 2)}} = 0$ and related topics, Duke Math. J. 52 (1985), 485-506.
  • [LL] C.-S. Lin and S.-S. Lin, Positive radial solutions for $ \Delta u + K(r){u^{(n + 2)/(n - 2)}} = 0$ in $ {{\mathbf{R}}^n}$ and related topics, Appl. Anal. 38 (1990), 121-159. MR 1116178 (92m:35016)
  • [LN] Y. Li and W.-M. Ni, On conformal scalar curvature equations in $ {{\mathbf{R}}^n}$, Duke Math. J. 57 (1988), 895-924. MR 975127 (90a:58187)
  • [N] W.-M. Ni, On the elliptic equation $ \Delta u + K(x){u^{(n + 2)/(n - 2)}} = 0$, its generalizations and applications in geometry, Indiana Univ. Math. J. 31 (1982), 493-529. MR 662915 (84e:35049)
  • [YY1] E. Yanagida and S. Yotsutani, Existence of positive radial solutions to $ \Delta u + K(\vert x\vert){u^{(n + 2)/(n - 2)}} = 0$ in $ {{\mathbf{R}}^n}$, preprint.
  • [YY2] -, Classification of the structure of positive radial solutions to $ \Delta u + K(r){u^{(n + 2)/(n - 2)}} = 0$ in $ {{\mathbf{R}}^n}$, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35J65, 35B40, 35J20

Retrieve articles in all journals with MSC: 35J65, 35B40, 35J20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1249893-7
Keywords: Critical Sobolev exponents, positive radial solutions, variational methods
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society